Alert archive / Kentucky / River Flood Warnings in 2018
River Flood Warning 53, NWS Louisville, KY
NWS Louisville, KY issued this river flood warning at Dec 2, 2018, 4:40 AM EST for Bourbon County, Kentucky. It took effect at Dec 2, 2018, 7:00 AM EST. It was in force for 15 hr.
The area
The outline as issued.
The facts
- Issued
- Dec 2, 2018, 4:40 AM EST (09:40 UTC)
- In effect from
- Dec 2, 2018, 7:00 AM EST
- Expired
- Dec 2, 2018, 10:13 PM EST
- In force
- 15 hr
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Flood severity
- Minor
County Bourbon County, KY
The radar
The Jackson,KY radar (KJKL), 100 km from the middle of the area, began a volume at 09:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Stoner Creek at Paris (PRSK2).
- Action stage
- 16 ft
- Minor stage
- 18 ft
- Moderate stage
- 22 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03251900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
802
WGUS43 KLMK 020940
FLWLMK
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Louisville KY
440 AM EST Sun Dec 2 2018
...The National Weather Service in Louisville KY has issued a Flood
Warning for the following rivers in Kentucky...
Stoner Creek at Paris
affecting the following counties in Kentucky...Bourbon.
..Heavy rain that fell over the past few days will cause the river to rise.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you are affected by these crests take any necessary actions.
Additional information is available at
water.weather.gov/ahps2/index.php?wfo=lmk.
&&
KYC017-030339-
/O.NEW.KLMK.FL.W.0053.181202T1200Z-181203T2000Z/
/PRSK2.1.ER.181202T1200Z.181202T1800Z.181203T1400Z.NO/
440 AM EST Sun Dec 2 2018
The National Weather Service in Louisville KY has issued a
* Flood Warning for
the Stoner Creek at Paris.
* until Monday afternoon.
* At 4:15 AM Sunday the stage was 17.8 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this morning and continue to
rise to near 18.4 feet by this afternoon. The river will fall below
flood stage by Monday late morning.
* Impact...At 18.0 feet...Water floods a few low roads on right bank
of creek.
&&
LAT...LON 3804 8413 3816 8425 3829 8433 3835 8422
3823 8414 3811 8401
$$
AMS1 follow-up statement
920
WGUS83 KLMK 030313
FLSLMK
Flood Statement
National Weather Service Louisville KY
1013 PM EST Sun Dec 2 2018
...The Flood Warning is cancelled for the following rivers in
Kentucky...
Stoner Creek at Paris
affecting the following counties in Kentucky...Bourbon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you are affected by these crests take any necessary actions.
Additional information is available at
water.weather.gov/ahps2/index.php?wfo=lmk.
&&
KYC017-030343-
/O.CAN.KLMK.FL.W.0053.000000T0000Z-181203T2000Z/
/PRSK2.1.ER.181202T1225Z.181202T1600Z.181202T1809Z.NO/
1013 PM EST Sun Dec 2 2018
The flood warning is cancelled for
the Stoner Creek at Paris.
* At 9:15 PM Sunday the stage was 16.4 feet.
* Flood stage is 18.0 feet.
* Fell below flood stage at 1:09 PM Sunday.
* Forecast...The river will continue to fall to 13.9 feet by Tuesday
morning.
&&
LAT...LON 3804 8413 3816 8425 3829 8433 3835 8422
3823 8414 3811 8401
$$
JMBWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this river flood warning went out at Dec 2, 3:58 AM EST, 42 minutes earlier.
Area forecast discussion, Dec 2, 3:58 AM EST, 42 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
358 AM EST Sun Dec 2 2018
.Short Term...(Today and Tonight)
Issued at 345 AM EST Sun Dec 2 2018
...Windy and Warm Today...
Today our area will be positioned in the dry slot of a low pressure
system moving east across the upper Midwest. Mostly sunny skies,
strong southwest winds, and unseasonably warm temps can be expected.
Strength of the winds is in question today. With good mixing
expected, the area could see wind gusts of 35-45 mph. In
coordination with surrounding NWS offices prefer to issue a Wind
Advisory for much of southern Indiana/central Kentucky and continue
the SPS on gusty winds for the remaining counties. Feel there is
potential for wind gusts to overachieve especially this afternoon as
temps warm into the 60s...mid to upper 60s over central KY. The
unseasonably warm temps may cause steeper low level lapse rates and
deeper mixing than model soundings currently depict. If this does
occur, we will experience wind gusts of 40-45 mph this afternoon.
Also a cold front will push through the region this evening giving a
brief window of enhanced wind gusts as well.
Tonight temps will take a dive behind the cold front into the mid to
upper 30s. Expect low level clouds to over take southern Indiana
and north central KY from north to south throughout the overnight
hours.
&&
.Long Term...(Monday through Saturday)
Issued at 345 AM EST Sun Dec 2 2018
The extended portion of the forecast will see the return of cold
temperatures along with a few opportunities for wintry
precipitation. On Monday, the low pressure system that has been
impacting our weather this weekend will finally drag its cold front
through the Ohio Valley. A wavy jet stream aloft will remain
overhead, and a couple different shortwave troughs will rotate
across the region. Plenty of clouds and CAA will result in highs on
Monday 20+ degrees colder than today. By the afternoon and evening,
most areas could see some light drizzle or occasional sprinkles with
an uptick in moisture along the front. Shortwave energy aloft will
also provide some support. Monday evening and Monday night, any
light precip will likely change over to flurries or light snow. Not
thinking any accumulation here, but temperatures will drop into the
upper 20s to low 30s by Tuesday morning.
On Tuesday, temperatures should only make it into the mid and upper
30s. Cold air continues to pour in on northwest flow, and another
shortwave trough rotates across the area Tue afternoon into Tue
night. Lapse rates are still forecast to be steep, which could
promote occasionally heavier precip. By this time, however, the top
of the lingering saturated layer will be near the bottom of the DGZ.
So there appears to be potential for at least a dusting of snow
Tuesday night. Some areas east of I-65 could pick up a few tenths of
an inch if snow showers can persist/linger long enough of the same
areas. Temperatures Tue night will drop into the 20s, so slick
travel conditions may impact the Wednesday morning commute.
The rest of Wednesday and Wednesday night look quiet with sfc high
pressure building across the region. The sun should reappear from
west to east during the day on Wednesday. Highs will still be in the
30s. Lows in the 20s should be common again Wednesday night.
A moisture starved cold front will approach the area late Thursday,
but not confident we'll see much in the way of measurable precip
from this. A much more notable storm has been taking shape for next
weekend in recent model runs. In general, low pressure is forecast
to track from Texas up through either the Tennessee Valley or the
Deep South (depending on your model preference). Some models pull
warmer air a bit further north than others. For now, forecast
confidence remains somewhat low. But given our position on the
northern side of this storm, ensemble temp forecasts are fairly cool
this weekend. As a result, a significant portion of the QPF could
fall as snow Saturday and Sunday. But much will change in the coming
days, so stay tuned to future forecasts.
&&
.Aviation...(06Z TAF Issuance)
Updated at 1235 AM EST Sat Dec 2 2018
Skies look to be mostly clear through sunrise with LLWS at HNB. The
LLJ looks to nose into southeast Indiana resulting in southwest
winds of 40 kts at 2 kft agl while south sfc winds around 10-12 kts
continue. After sunrise, expect good mixing to start resulting in
gusty SSW winds at all TAF sites. VFR conditions will continue
during the day today with wind gusts increasing into the 25-30 kt
range this afternoon. Wind gusts will decline this evening and low
clouds should work back into HNB/SDF/LEX later tonight.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
IN...Wind Advisory from 11 AM this morning to 6 PM EST this evening
for INZ078-079-090>092.
KY...Wind Advisory from 11 AM EST /10 AM CST/ this morning to 6 PM
EST /5 PM CST/ this evening for KYZ024-025-027>043-045>049-
053>057-062>067-071>078-081-082.
&&
Short Term...AMS
Long Term...EBW
Aviation...AMSHazardous weather outlook, Dec 2, 4:32 AM EST, 8 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 432 AM EST Sun Dec 2 2018 INZ078-079-090>092-KYZ024-025-027>043-045>049-053>057-062>067- 071>078-081-082-030945- Scott-Jefferson-Harrison-Floyd-Clark-Breckinridge-Meade-Grayson- Hardin-Bullitt-Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson- Woodford-Fayette-Bourbon-Nicholas-Nelson-Washington-Mercer-Jessamine- Larue-Marion-Boyle-Garrard-Madison-Edmonson-Hart-Green-Taylor-Casey- Lincoln-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Scottsburg, Madison, Corydon, New Albany, Jeffersonville, Hardinsburg, Brandenburg, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 432 AM EST Sun Dec 2 2018 /332 AM CST Sun Dec 2 2018/ ...WIND ADVISORY IN EFFECT FROM 11 AM EST /10 AM CST/ THIS MORNING TO 6 PM EST /5 PM CST/ THIS EVENING... This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Today and Tonight. South to southwest surface winds late this morning and afternoon are expected to gust from 35 to 45 mph. See the Wind Advisory for more details. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Light snow could result in a dusting Tuesday evening and Tuesday night. Roads could have some slicks spots Wednesday morning with temperatures in the 20s. A low pressure storm system may bring rain or snow to our area next weekend, depending on storm track and temperatures. .SPOTTER INFORMATION STATEMENT... Spotters are asked to report any strong wind gusts today. INZ076-077-083-084-089-KYZ023-026-061-070-030945- Orange-Washington-Dubois-Crawford-Perry-Hancock-Ohio-Butler-Logan- Including the cities of Paoli, Salem, Jasper, English, Tell City, Lewisport, Hawesville, Hartford, Morgantown, and Russellville 432 AM EST Sun Dec 2 2018 /332 AM CST Sun Dec 2 2018/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Today and Tonight. South to southwest surface winds late this morning and afternoon are expected to gust from 30 to 40 mph. See the Wind Advisory for more details. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Light snow could result in a dusting Tuesday evening and Tuesday night. Roads could have some slicks spots Wednesday morning with temperatures in the 20s. A low pressure storm system may bring rain or snow to our area next weekend, depending on storm track and temperatures. .SPOTTER INFORMATION STATEMENT... Spotters are not needed at this time. AMS/EBW
In the hours before
Special weather statement, Dec 2, 3:19 AM EST, 1 hour 21 minutes before
Special Weather Statement National Weather Service Louisville KY 319 AM EST Sun Dec 2 2018 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-021700- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin- Bullitt-Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson- Woodford-Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue- Marion-Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor- Casey-Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe- Adair-Russell-Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 319 AM EST Sun Dec 2 2018 /219 AM CST Sun Dec 2 2018/ ...Gusty Winds Today... As a low pressure system moves into the Great Lakes today, gusty south to southwest surface winds are expected over the Ohio Valley. Across central Kentucky and south central Indiana, surface winds of 15 to 20 mph are expected to gust from 30 to 40 mph during the late morning and afternoon hours. These winds may make driving difficult for high profile vehicles especially on west to east roadways. Any loose outdoor objects may be blown around as well. Take any precautions needed for these gusty winds. AMS
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 1, 7:00 PM EST | Special Weather Statement | LMK | Bourbon, Boyle, Fayette, Garrard, Harrison, Jessamine and 3 more | 30 min |
| Dec 1, 7:29 PM EST | Special Weather Statement | LMK | Bourbon, Clark, Fayette, Garrard, Harrison, Jessamine and 2 more | 31 min |
| Dec 1, 8:00 PM EST | Special Weather Statement | LMK | Clark | 15 min |
| Dec 2, 3:57 AM EST | Wind Advisory | LMK | Adair, Allen, Anderson, Barren, Bourbon, Boyle and 39 more | 14 hr |
Nearby
River Flood Warnings in Kentucky, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.